NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, December 10, 2016
Period when not taking yasmin at same time
I am 27 year old mother of a 1 year old. After stopping nursing my son in Janurary 08, I got my period the same month. I stopped taking the mini pill on January soon after I stopped nuring and I got my period right around that time. After that I got my period on April 1st and I started taking Yasmin on April 6th. Ever since I started taking this pill I have noticed slight spotting whenever I wipe with a tissue paper. But since April 20th I started having my period again! Yesterday I went and saw my OBGYN and he said that it could be because I am not taking Yasmin at the same time every day and eventhough I am on the yellow color of the pill now I can continue taking it. My question is when can I expect my period next. Would it be when I reach the white clor pills in Yasmin or would it be 28 days from now when I will still be taking the yellow color pill. I used to take Yasmin before conceiving my son. I never used to take the pill at the same time then and I never experienced this sort of bleeding at that time. What could be the reason that I am bleeding now? Your answer would be greatly appreciated.
Irregular bleeding or spotting is a common side effect of oral contraceptives. It is most frequently encountered when initiating a new pill or changing brands. The bleeding is usually self limited and will resolve within 3 months of pill use. Taking the pill off schedule and smoking are two things that may increase the spotting. Typically you should expect bleeding to occur during the "placebo" week of the pill package, for Yasmin this would be in the white pills. (The color of pills differs depending upon the brand.) Thus you should experience another bleeding episode toward the end of the package of pills. Irregular bleeding will be worsened by stopping and starting the pill. Moreover, this will decrease its effectiveness in preventing pregnancy. If your irregular bleeding has not stopped by the third pill package, you should seek the advice of your health care provider. It may be necessary to change pill brands and to make sure that there is no other reason for your bleeding.
Lisa M Keder, MD, MPH
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University